Social Anxiety Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
145 Posts
Discussion Starter · #1 ·
I was subscribed Celexa for my anxiety. I do not have depression. About what dosage should I suspect to feel the side effects? Right now, I am on 10mg.

How have you coped with the side effects?

I have been feeling very dizzy, light headed with a bit of blurred vision (Like I am a bit drunk) Is this normal?

So far, has this medication helped with your anxiety much?

Anyone experienced hair loss or weight gain using celexa?

Thanks!
 

·
Amazing
Joined
·
363 Posts
I've had great success with Celexa, but as I've told many people before, Celexa is not a magic bullet. It doesn't work right away. You need to give it some time and some patience.
Those side-effects were the same for me in my first week or so. I started off at 20mg a year and a half ago, and now I'm on 40. They went away after a few weeks. I also got headaches which were went away with ibuprofen. However, the side-effects come back whenever I have even an ounce of alcohol.
Celexa has helped a lot with my social anxiety and depression, but I have trouble losing any weight I may want to lose, despite regular workouts and healthy eating.
I say don't give up at all on any medication until you give it at least a few weeks.
Good luck!
 

·
Banned
Joined
·
232 Posts
reduce your dose to 5 by cutting the tablet for a while and take before bed

early side effects from antidepressants are common until your system gets used to it
 

·
Registered
Joined
·
324 Posts
Um, don't change your dose without speaking to your physician. Unless you think you are smarter and more experienced.

The effects you describe are familiar to me. I've taken Celexa in the past and this time I've been on it since March.

An increase in anxiety is common when you start or increase the dose. It will subside in about three days. Once you get to about 30 or 40 milligrams, you can expect to feel a marked redunction in anxiety. But go slow, especially if you are a sensitive person.
 

·
Registered
Joined
·
11 Posts
Hi,

I am on day 12 of 20 mg of Citalopram, (generic celexa) for anxiety and panic attacks. My GP started me off on 10mg, but my psych doc told me that's not enough and to up it to 20mg. So far, I have felt a little nausea, had some sleep problems and felt an increase in my anxiety. I have had one or two pretty good days where I barely felt any anxiety at all, that was great! However, the next day, I felt it return. I felt like I was walking around in a light fog for a few days, noticed my teeth clenching and definitely noticed myself yawning a lot. It seems like those feelings are all starting to decrease though. I did start taking the medication in the morning though, because I noticed if I took it later in the day, it made it very difficult to sleep..

I was told as well that it takes several weeks to start to feel the full effects of the medication, so I'm just taking it everyday waiting for it to reach its full potential.

My psych doctor also prescribed me .5mg of Niravam (xanax) and told me to use it liberally until the citalopram kicks in. I haven't taken it all that much though, I'm a little worried about using it too much.

I hope it works for you! If it will help decrease my anxiety, I would be more than thrilled.... :clap
 

·
Heartbroken
Joined
·
340 Posts
Celexa made me stupid. I made a ridiculous amount of mistakes at work and i couldn't even add up my banking stuff correctly. I had made a mistake on every single deposit slip i made during the month and a half i was on it. I was late to work because i programmed my alarm for the wrong time. I just couldn't take it anymore and got off of it.
 

·
Entranced
Joined
·
318 Posts
celexa didnt improve my social anxiety one bit. BUT, it made me feel pretty good and chilled out. I guess I was having some depression issues but they were resolved with the celexa. My only side effect was sexual.
 
1 - 7 of 7 Posts
Top